Alert archive / Oklahoma / Tornado Warnings in 2007

Tornado Warning 18, NWS Norman, OK

May 4, 2007Ellis County, Oklahoma

NWS Norman, OK issued this tornado warning at May 4, 2007, 6:11 PM CDT for Ellis County, Oklahoma. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2007, 6:11 PM CDT (23:11 UTC)
Expired
May 4, 2007, 6:45 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Ellis County, OK

The radar

The Vance AFB radar (KVNX), 168 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 6:15 PM CDTHAIL 1.7512 Sw Arnett, OK
May 4, 6:21 PM CDTTORNADO4 Sw Arnett, OKMULTIPLE MEDIA REPORTS...NSSL EMPLOYEES...EMERGENCY MANAGEMENT OFFICIALS REPORTED THE TORNADO. BEGAN AT 621 PM...STILL OCCURRING AT 627 PM.
May 4, 6:43 PM CDTHAIL 1.752 N Arnett, OK
May 4, 6:45 PM CDTTORNADO5 Ene Arnett, OKA BRIEF TORNADO DEVELOPED EAST-NORTHEAST OF ARNETT SOON AFTER THE FIRST TORNADO DISSIPATED NORTHWEST OF ARNETT. THIS TORNADO HIT TWO BUILDINGS AND DAMAGED A RESIDENCE. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-406 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 042310
TOROUN
OKC045-042345-
/O.NEW.KOUN.TO.W.0018.070504T2311Z-070504T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  ELLIS COUNTY IN NORTHWEST OKLAHOMA...

* UNTIL 645 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF ARNETT...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARNETT AND HARMON.

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

LAT...LON 3606 10000 3598 9995 3605 9946 3623 9964

$$
WR
3 follow-up statements
000 
WWUS54 KOUN 042320
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT FRI MAY 4 2007

OKC045-042345-
/O.CON.KOUN.TO.W.0018.000000T0000Z-070504T2345Z/
ELLIS OK-
620 PM CDT FRI MAY 4 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR ELLIS
COUNTY...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTH OF
ARNETT...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARNETT.

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

LAT...LON 3610 9991 3602 9990 3606 9949 3623 9964

$$
WR
000 
WWUS54 KOUN 042324 CCA
SVSOUN

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT FRI MAY 4 2007

OKC045-042345-
/O.COR.KOUN.TO.W.0018.000000T0000Z-070504T2345Z/
ELLIS OK-
620 PM CDT FRI MAY 4 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR ELLIS
COUNTY...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM PRODUCING A TORNADO 4 MILES SOUTH OF
ARNETT...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARNETT.

TAKE COVER NOW.

LAT...LON 3610 9991 3606 9989 3606 9949 3623 9964

$$
WR
000 
WWUS54 KOUN 042333
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT FRI MAY 4 2007

OKC045-042345-
/O.CON.KOUN.TO.W.0018.000000T0000Z-070504T2345Z/
ELLIS OK-
632 PM CDT FRI MAY 4 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR ELLIS
COUNTY...

AT 632 PM CDT...DOPPLER RADAR AND STORM SPOTTERS OBSERVED A TORNADO 3
MILES SOUTHWEST OF ARNETT...MOVING NORTH AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARNETT.

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF TENNIS BALLS OR LARGER.

TAKE COVER NOW.

LAT...LON 3612 9990 3607 9986 3610 9953 3623 9964

$$
WR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 4, 3:01 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 4, 3:01 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT FRI MAY 4 2007

.DISCUSSION...INITIAL CONCERN WILL BE SEVERE WEATHER POTENTIAL THIS
EVENING THROUGH THE WEEKEND. FLOODING IS ANOTHER CONCERN THAT WILL
LIKELY DEVELOP AS CONVECTIVE RAINFALL BECOMES MORE WIDESPREAD WITH
TIME.

THE LARGE SCALE CERTAINLY FAVORS THUNDERSTORMS AND SEVERE
WEATHER...WITH A LARGE TROUGH IN THE ROCKIES AND INCREASINGLY
TROPICAL AIRMASS OVER THE PLAINS. STRONG SHEAR AND INSTABILITY ARE
FORECAST TO BE IN PLACE OVER MUCH OF THE REGION THIS WEEKEND...WITH
THE STRONGEST SHEAR IN A ZONE CLOSER TO THE DRYLINE. MAIN
UNCERTAINTY LIES IN THE TIMING AND COVERAGE OF STORMS. A STRONG CAP
HAD DEVELOPED THIS MORNING...AND WAS STILL SEEN ON THE MIDDAY
SOUNDINGS. THE WEAKEST CAPPING WAS IN SOUTHWEST THROUGH CENTRAL
OKLAHOMA...WHERE LARGE CUMULUS FIELD HAD DEVELOPED. MODELS AND
OBSERVATIONS SUPPORT THE IDEA THAT WARMER 700 MB TEMPS WILL ADVECT
INTO THIS AREA AND STRENGTHEN THE CAP THIS AFTERNOON. CURRENTLY FEEL
THAT HEATING ALONE WILL BE INSUFFICIENT TO OVERCOME THE CAP
TODAY...BUT MUST KEEP AN INTENT EYE ON THINGS...GIVEN THE EXTREME
INSTABILITY. MORE LIKELY...MID LEVEL ASCENT AND/OR COOLING OF THE
850-700 MB LAYER WILL BE NEEDED FOR STORM INITIATION.

THIS AFTERNOON...ONE WAVE OF COOL ADVECTION AT THE MID LEVELS WAS
DRIFTING OVER THE DEVELOPING MOISTURE GRADIENT...WHICH HAD YET TO
FORM A MORE DEFINED DRYLINE...IN NORTHWEST OKLAHOMA. THE COOLER MID
LEVEL TEMPERATURES WILL LIFT NORTH INTO KANSAS LATE IN THE
EVENING...REPLACED BY WARM ADVECTION. AT THE SURFACE...AS LOW
PRESSURE DEEPENS IN PLACE OVER SOUTHWEST KANSAS...MOISTURE WILL
ADVECT ONTO THE HIGHER TERRAIN OF NORTHWEST OKLAHOMA AND THE EASTERN
PANHANDLES LATE TODAY. VARIOUS SHORT RANGE MODELS DEVELOP STORMS IN
FAR NORTHWEST OKLAHOMA JUST BEFORE DARK...BEFORE THE MID LEVEL TEMPS
BEGIN TO WARM AGAIN. WILL MAINTAIN THE GREATEST STORM CHANCES IN
THAT REGION. OTHER ISOLATED CONVECTION MAY FORM FARTHER SOUTH ALONG
THE CAPROCK AS THE DEEPER MOISTURE MOVES UP THE SLOPING TERRAIN
DURING THE EVENING. EXPECT LIMITED COVERAGE...BUT POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER WITH ANY EVENING STORMS THAT OCCUR.

BEYOND THIS EVENING...SEVERAL SHORT WAVE TROUGHS WILL INTERACT WITH
THE DRYLINE AS THEY LIFT THROUGH THE EASTERN SIDE OF THE LARGER
TROUGH. THE FIRST WAVE SHOULD ARRIVE AFTER MIDNIGHT TONIGHT...AND
MODELS WANT TO PRODUCE CONVECTION THROUGHOUT WESTERN OKLAHOMA INTO
WESTERN NORTH TEXAS. THESE STORMS WOULD LIKELY BE ELEVATED...WITH
THREATS FOR LARGE HAIL...BUT WITH A STRONG LOW LEVEL JET KEEPING THE
BOUNDARY LAYER MIXED...THE STORM INFLOW MAY BE BASED CLOSE TO THE
SURFACE...INCREASING THE THREAT FOR DAMAGING WINDS AND ISOLATED
TORNADOES. THIS ACTIVITY...IF IT FORMS...COULD BECOME SURFACE BASED
DURING THE DAY SATURDAY AS IT APPROACHES THE INTERSTATE 35 CORRIDOR.
CONFIDENCE IN THE EARLY MORNING ACTIVITY IS NOT HIGH...BUT WILL KEEP
A CHANCE IN THE FORECAST.

OUTFLOW AND CLOUD COVER COULD HAVE IMPLICATIONS FOR THE AFTERNOON
PERIOD AS WELL...BUT MOST LIKELY SCENARIO IS FOR ATTENTION TO TURN
BACK TO THE DRYLINE IN FAR WESTERN AREAS. THE CAP WILL AGAIN BE
STRONG...AND MID LEVEL ASCENT APPEARS POORLY TIMED. CONVERGENCE
ALONG THE DRYLINE WILL IMPROVE COMPARED TO TODAY...HOWEVER...AND
THIS SHOULD BE SUFFICIENT FOR SCATTERED STORM FORMATION...WITH
SEVERE WEATHER LIKELY.

SUNDAY...A POTENTIALLY MORE WIDESPREAD EVENT SEEMS EVIDENT IN THE
LATEST FEW RUNS OF THE GFS...WHICH BRING A WELL TIMED UPPER TROUGH
OR SMALL CLOSED LOW INTO THE REGION. BY THAT TIME...A COLD FRONT AND
TRIPLE POINT WILL HAVE DRIFTED INTO NORTHWEST OKLAHOMA...AND THE
DRYLINE IS FORECAST TO SURGE LATE IN THE DAY. THIS WOULD PROVIDE
BETTER FOCUS THAN IS EXPECTED SATURDAY.

THROUGH THE EXTENDED...THE FORECAST APPEARED WELL IN HAND...AND FEW
CHANGES WERE MADE. A FRONT WILL STALL FROM CENTRAL TEXAS INTO
SOUTHEAST OKLAHOMA EARLY NEXT WEEK...AND MAY BE A FOCUS FOR REPEATED
HEAVY RAIN EVENTS...THOUGH IT REMAIN TO BE SEEN WHETHER THE EMPHASIS
FOR HEAVY RAIN WILL BE SOUTH OR NORTH OF THE RED RIVER. SEASONABLE
TEMPERATURES CONTINUE.

ONLY NON-THUNDERSTORM ISSUE APPEARS TO BE WIND SPEEDS FOR
DAY 2...SATURDAY...AND THE NEXT SHIFTS WILL WANT TO CONSIDER A WIND
ADVISORY FOR WESTERN OKLAHOMA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  85  68  83 /  20  20  40  40
HOBART OK         70  85  66  82 /  30  30  50  60
WICHITA FALLS TX  71  87  69  85 /  20  20  40  40
GAGE OK           66  84  63  76 /  30  40  60  60
PONCA CITY OK     71  84  69  81 /  20  20  40  40
DURANT OK         69  85  70  85 /  10  10  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

BURKE
Hazardous weather outlook, May 4, 12:00 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI MAY 4 2007

OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS NORTHWEST OKLAHOMA. A SLIGHT RISK COVERS PARTS OF CENTRAL AND
WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS NORTHWEST OF A LINE FROM FREEDOM... TO
WOODWARD... TO ARNETT.  THE SLIGHT RISK AREA SURROUNDS THE MODERATE
RISK AREA... AND IS WEST OF A LINE FROM PONCA CITY... TO GUTHRIE...
TO EL RENO... TO LAWTON... TO WICHITA FALLS... TO SEYMOUR.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH THE OVERNIGHT HOURS.

IMPACTS...
THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP THIS EVENING WILL BE
VERY LARGE HAIL... POSSIBLY TO THE SIZE OF TENNIS BALLS. STRONG
WINDS AND TORNADOES WILL ALSO BE A POSSIBILITY. ELEVATED STORMS MAY
ALSO DEVELOP LATE TONIGHT... WITH LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS THE MAIN CONCERN.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON THROUGH TONIGHT.

DISCUSSION...
A DRYLINE WILL EXTEND FROM SOUTHWEST KANSAS... INTO THE EASTERN
PANHANDLES NEAR THE OKLAHOMA TEXAS BORDER... WITH A DIFFERENTIAL
HEATING BOUNDARY EXTENDING ACROSS CENTRAL PORTIONS OF OKLAHOMA BY
LATE THIS AFTERNOON. EXTREME INSTABILITY WILL BE IN PLACE EAST OF
THE DRY LINE THIS AFTERNOON AND EVENING... ALONG WITH FAVORABLE WIND
SHEAR. ALTHOUGH THE DRYLINE AND THE DIFFERENTIAL HEATING BOUNDARY
MAY SERVE AS A LOW-LEVEL FOCUS... A STRONG MID-LEVEL CAPPING
INVERSION IS EXPECTED TO BE IN PLACE... AND MAY COMPLETELY PREVENT
STORMS FROM DEVELOPING. THIS WILL RESULT IN A RELATIVELY LOW CHANCE
OF STORM DEVELOPMENT. HOWEVER... HEATING AND CONVERGENCE ALONG THE
BOUNDARIES MAY BE SUFFICIENT FOR A FEW UPDRAFTS TO BREAK THE CAP. IF
CONVECTION DOES BREAK THE CAP AND PERSIST... THE STORMS WILL RAPIDLY
BECOME SEVERE. THE STORMS WILL ALSO LIKELY BE ISOLATED TO WIDELY
SCATTERED ACROSS THE AREA. LARGE HAIL... STRONG WINDS... AND
TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORMS LATE THIS
AFTERNOON AND EVENING.

ELEVATED THUNDERSTORMS MAY ALSO DEVELOP LATER TONIGHT EAST OF THE
DRY LINE ACROSS PARTS OF WESTERN AND CENTRAL OKLAHOMA... AND WESTERN
NORTH TEXAS DUE TO A STRENGTHENING LOW LEVEL JET. SOME OF THESE
STORMS MAY BECOME SEVERE... WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN CONCERN.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
SATURDAY... THERE IS A MODERATE RISK OF SEVERE STORMS NORTH OF A
LINE FROM CHANDLER... TO NORMAN... TO LAWTON AND HOBART... TO ERICK
OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE STORMS SOUTH OF THE
MODERATE RISK ACROSS SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS. THE LIKELIHOOD OF SEVERE STORMS SATURDAY AND SATURDAY NIGHT
WILL BE SOMEWHAT DEPENDENT ON WHAT HAPPENS TONIGHT. THERE MAY BE
ONGOING ELEVATED THUNDERSTORMS ACROSS THE AREA SATURDAY MORNING.
THEN THE DRY LINE WILL APPROACH THE OKLAHOMA TEXAS BORDER BY
SATURDAY AFTERNOON ALONG WITH AN UPPER SYSTEM APPROACHING THE
REGION. THUNDERSTORMS SATURDAY MAY BE ABLE TO BECOME SURFACE BASED
AND/OR STORMS MAY BE ABLE TO DEVELOP ALONG THE DRY LINE OR ANY
OUTFLOW BOUNDARIES FROM OVERNIGHT AND MORNING CONVECTION. IF STORMS
ARE ABLE TO BECOME SURFACE BASED... SEVERE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL... STRONG WINDS... AND TORNADOES. SCATTERED TO
WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AS THE LOW
LEVEL JET STRENGTHENS WITH THE SEVERE POTENTIAL CONTINUING OVERNIGHT.

THUNDERSTORMS WILL BE POSSIBLE THE REST OF THE WEEKEND INTO THE
MIDDLE OF NEXT WEEK... WITH A SLIGHT RISK OF SEVERE STORMS ON SUNDAY
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK FOR SEVERE STORMS
ON SUNDAY MAY INCREASE IF THE UPPER LEVEL STORM SYSTEM EVOLVES AS
ANTICIPATED.

OTHER HAZARDOUS WEATHER...
FLOODING MAY ALSO BECOME A PROBLEM IF STORMS REPEATEDLY AFFECT THE
SAME AREAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

MAXWELL/BURKE/BRANICK

In the hours before

Special weather statement, May 4, 5:08 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT FRI MAY 4 2007

OKZ009-014-042230-
ROGER MILLS OK-ELLIS OK-
508 PM CDT FRI MAY 4 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF DURHAM AT 508 PM
CDT...MOVING NORTHEAST AT 45 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR
Special weather statement, May 4, 5:30 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT FRI MAY 4 2007

OKZ009-014-042245-
ROGER MILLS OK-ELLIS OK-
530 PM CDT FRI MAY 4 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF DURHAM AT 530 PM
CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WIND GUSTS NEAR 50 MPH ARE LIKELY OCCURING.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY.

WR
Local storm report, May 4, 6:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             5 SSW SHATTUCK          36.21N 99.92W
05/04/2007  E0.88 INCH       ELLIS              OK   PUBLIC

0606 PM     HAIL             8 S ARNETT              36.02N 99.77W
05/04/2007  E1.00 INCH       ELLIS              OK   BROADCAST MEDIA

&&

JLP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 5:42 PM CDTSevere Thunderstorm WarningOUNEllis33 min
May 4, 5:49 PM CDTTornado WarningOUNEllis, Roger Mills26 min
May 4, 6:26 PM CDTSevere Thunderstorm WarningOUNHarper49 min
May 4, 6:42 PM CDTTornado WarningOUNEllis33 min
May 4, 6:53 PM CDTSevere Thunderstorm WarningOUNWoodward52 min
May 4, 6:58 PM CDTTornado WarningOUNWoodward32 min

Nearby

Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.